Oklahoma, 2003

Tornadoes and Hail in Oklahoma, March 17, 2003

March 17, 2003 · NWS OUN · 73 events in 22 counties and zones

Several severe thunderstorms developed over western Oklahoma during the afternoon of the 17th and tracked slowly eastward during the evening, before dissipating over central portions of Oklahoma. Four tornadoes accompanied the severe weather outbreak, with two of them resulting in F1 damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$70,000
Crop damage
None recorded
Events
73

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Several severe thunderstorms developed over western Oklahoma during the afternoon of the 17th and tracked slowly eastward during the evening, before dissipating over central portions of Oklahoma. Four tornadoes accompanied the severe weather outbreak, with two of them resulting in F1 damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 17, 11:05 AM CST, 2 hours 40 minutes earlier.

Area forecast discussion, Mar 17, 11:05 AM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1105 AM CST MON MAR 17 2003

HIGH BASED SCATTERED SHWRS AND ISOLATED TSTMS WILL CONTINUE OVER
WESTERN AND CENTRAL OKLAHOMA...AND WESTERN NORTH TEXAS DURING THE
AFTERNOON. MEANWHILE... DRYLINE WILL BECOME BETTER DEFINED LATER
THIS AFTERNOON NEAR THE OKLAHOMA-TEXAS PANANDLE BORDER. SHOULD SEE
TSTMS ALSO DEVELOP ALONG THE DRYLINE BY LATE AFTERNOON AND SPREAD
EAST INTO THE FA. QUITE A BIT OF MID LEVEL CLOUD COVER CONTINUES
OVER MUCH OF THE AREA... WHICH MAY KEEP HOLDS TEMPS A BIT LOWER IN
THE SOUTHWEST. WILL ALSO MAKE SOME ADJUSTMENTS TO TIMING AND
COVERAGE OF PCPN IN THE GRIDS FOR THIS AFTERNOON.

FCSTID = 32

-----------------------------------------
430 AM CST MON MAR 17 2003

THUNDERSTORMS HAVE DEVELOPED THIS MORNING ACROSS WESTERN SECTIONS OF
THE AREA AND CONTINUE TO MOVE NORTHEAST.  THUNDERSTORMS ARE EXPECTED
TO REDEVELOP LATE THIS MORNING OR THIS AFTERNOON ALONG THE DRYLINE
THE WILL MOVE INTO WESTERN PART OF AREA AND FIRST VORT MAX
APPROACHES. THERE IS ENOUGH INSTABILITY WILL BE AVAILABLE FOR A FEW
SEVERE STORMS BUT WILL NOT MENTION SEVERE IN THE ZONES AT THIS
TIME.  MODELS WANT TO PUSH DRYLINE PRETTY FAR EAST OVERNIGHT DESPITE
IT BEING NIGHTTIME AND WITH AREA BETWEEN VORT MAXES... SO HAVE WENT
WITH DRYLINE FARTHER WEST FROM WEST CENTRAL OKLAHOMA INTO WESTERN
NORTH TEXAS.  DRYLINE SHOULD PUSH FARTHER EAST AGAIN TUESDAY AS MAIN
UPPER LOW APPROACHES AREA. WILL MAINTAIN POPS UNTIL UPPER SYSTEM
FINALLY MOVES OUT OF THE AREA THURSDAY.

.26.
OKC   76  56  69  46 /  60  60  30  30
HBR   78  49  68  42 /  40  20  10  20
SPS   80  54  72  46 /  40  20  10  20
GAG   75  44  61  38 /  40  30  20  30
PNC   74  55  66  45 /  50  60  40  40
DUA   77  59  73  50 /  40  60  60  40

.OUN...
OK...NONE.
TX...NONE.
Hazardous weather outlook, Mar 17, 12:00 PM CST, 1 hour 45 minutes before
OKZ004>048-050>052-TXZ083>090-172200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CST MON MAR 17 2003

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ACROSS OKLAHOMA AND WESTERN NORTH TEXAS. THE PRIMARY SEVERE
WEATHER RISK WILL BE LARGE HAIL AND STRONG WINDS.

LOCATION...
THE SLIGHT RISK AREA COVERS ALL OF NORTHERN...WESTERN...CENTRAL...
AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. THE MOST ORGANIZED
ACTIVITY WILL PRIMARILY AFFECT AREAS EAST OF A LINE EXTENDING FROM
CHEYENNE...TO VERNON AND ARCHER CITY TEXAS.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM MID
AFTERNOON THROUGH EARLY TUESDAY MORNING.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON THROUGH
EARLY TUESDAY MORNING.

DISCUSSION...
SCATTERED HIGH BASED SHOWERS AND ISOLATED SMALL THUNDERSTORMS WILL
CONTINUE TO MOVE ACROSS PORTIONS OF WESTERN AND CENTRAL OKLAHOMA
DURING THE AFTERNOON. MEANWHILE... THUNDERSTORMS WILL BE INCREASING
IN STRENGTH THIS AFTERNOON ACROSS OKLAHOMA AND WESTERN NORTH TEXAS
AS AN UPPER LEVEL STORM MOVES INTO WEST TEXAS. THE STRONGEST STORMS
ARE EXPECTED TO INITIALLY BE IN SOUTHWEST AND SOUTH CENTRAL OKLAHOMA
AND PORTIONS OF WESTERN NORTH TEXAS... IN THE VICINITY OF A
DEVELOPING DRYLINE. THIS WILL ALSO BE AN AREA WITH HIGHER
INSTABILITIES. THE DRYLINE IS EXPECTED TO SURGE INTO SOUTHWEST
OKLAHOMA AND WESTERN NORTH TEXAS BY LATE AFTERNOON. ELSEWHERE...
EXTENSIVE CLOUD COVER HAS RESULTED A SOMEWHAT MORE STABLE AIRMASS AT
LOW LEVELS OVER OVER CENTRAL AND NORTHERN OKLAHOMA. HOWEVER... SOUTH
WINDS WILL BEGIN TO PULL MORE UNSTABLE AIR NORTH INTO THIS AREA
DURING THE AFTERNOON. THE GREATEST THREAT OF STRONG STORMS IS
EXPECTED TO SHIFT INTO CENTRAL AND SOUTHEAST OKLAHOMA DURING THE
OVERNIGHT HOURS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUESDAY MAR 18.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...50 PERCENT.

OTHER HAZARDOUS WEATHER...
STRONG WINDS...LOW HUMIDITIES...AND WARM TEMPERATURES WILL LEAD TO A
HIGH TO EXTREME FIRE DANGER FOR PORTIONS OF EXTREME SOUTHWEST
OKLAHOMA AND WESTERN NORTH TEXAS THIS AFTERNOON. AS A DRYLINE MOVES
EAST OUT OF THE AREA...HIGH TO EXTREME FIRE DANGER CONDITIONS ARE
LIKELY. PLEASE REFER TO THE LATEST VERSION OF OUR FIRE WEATHER
PRODUCTS FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
STRONG TO SEVERE THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE ON
TUESDAY...MAINLY OVER EASTERN SECTIONS OF OKLAHOMA. BEYOND
TUESDAY...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE AS A
LARGE...SLOW MOVING STORM SYSTEM CONTINUES TO AFFECT THE SOUTHERN
PLAINS.

OTHER HAZARDOUS WEATHER...
AN EXTREME FIRE DANGER IS EXPECTED ON TUESDAY ACROSS WESTERN AND
CENTRAL OKLAHOMA...AND WESTERN NORTH TEXAS AS THE MENTIONED DRYLINE
SURGES FURTHER EAST.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY MORNING.

CJS

The radar

The Norman radar (KTLX), 77 km away, was scanning. The volume nearest the first event began at 19:45 UTC.

Open the radar archive at this moment

Event by event

68 hail, 4 tornado, 1 thunderstorm wind. Local standard time, as filed.

Hail, Garvin

When
March 17, 1:45 PM CST
Where
Garvin County, 4 mi NW of Elmore City
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.650, -97.433

Hail, Roger Mills

When
March 17, 1:58 PM CST
Where
Roger Mills County, 5 mi N of Sweetwater
Measured
0.75 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
35.483, -99.917

Hail, Kiowa

When
March 17, 2:00 PM CST
Where
Kiowa County, 8 mi S of Lone Wolf
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.867, -99.250

Hail, Roger Mills

When
March 17, 2:15 PM CST
Where
Roger Mills County, 2 mi N of Dempsey
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.433, -97.617

Hail, Pottawatomie

When
March 17, 2:25 PM CST
Where
Pottawatomie County, Wanette
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.950, -97.033

Hail, Kiowa

When
March 17, 2:35 PM CST
Where
Kiowa County, Hobart
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.783, -98.017

Hail, Kiowa

When
March 17, 2:50 PM CST
Where
Kiowa County, Hobart
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.183, -98.583

Hail, Garfield

When
March 17, 2:54 PM CST
Where
Garfield County, Drummond
Measured
0.88 in hail
Reported by
STORM CHASER
Coordinates
34.517, -97.967

Tornado, Kiowa

When
March 17, 2:57 PM CST to 3:03 PM CST
Where
Kiowa County, 4 mi ESE of Hobart
Rating
F1
Path length
1.5 mi
Path width
100 yd
Property damage
$50,000
Reported by
STORM CHASER
Coordinates
35.033, -98.667

The tornado started about four miles east-southeast of Hobart and tracked northeastward. About midway through the path, a home received F1 damage when a large part of its roof was removed and blown to the south. The house appeared to be small but was well built with brick. Two barns just east of the house were also destroyed. About 12 power poles were blown down in this area as well. In the area around the tornado, a broad area of minor wind damage occurred to small structures.

Hail, Stephens

When
March 17, 3:00 PM CST
Where
Stephens County, 2 mi NW of Alma
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.433, -99.400

Hail, Grady

When
March 17, 3:00 PM CST
Where
Grady County, 4 mi W of Rush Spgs
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.117, -98.867

Tornado, Kiowa

When
March 17, 3:05 PM CST to 3:17 PM CST
Where
Kiowa County, 5 mi E of Hobart
Rating
F1
Path length
3 mi
Path width
300 yd
Property damage
$20,000
Reported by
STORM CHASER
Coordinates
35.550, -99.817

This tornado developed about five miles east of Hobart. The tornado first tracked northeastward for 1.5 miles before making a turn to the northwest for another 1.5 miles. After the tornado turned northwestward, it appeared to reach its peak intensity, which is where several small oil storage tanks were rolled or lifted and carried for a considerable distance. A few power poles were blown down as well. In the area around the tornado, a broad area of minor wind damage occurred to small structures.

Hail, Cotton

When
March 17, 3:15 PM CST
Where
Cotton County, Devol
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.267, -98.450

Tornado, Kiowa

When
March 17, 3:17 PM CST
Where
Kiowa County, 7 mi SE of Mountain View
Rating
F0
Path length
0.1 mi
Path width
25 yd
Reported by
STORM CHASER
Coordinates
35.017, -99.100

This brief tornado was captured on video and resulted in no damage.

Hail, Lincoln

When
March 17, 3:20 PM CST
Where
Lincoln County, Carney
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.300, -98.483

Hail, Woodward

When
March 17, 3:24 PM CST
Where
Woodward County, Woodward
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.267, -98.333

Hail, Washita

When
March 17, 3:30 PM CST
Where
Washita County, 3 mi S of Lake Vly
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
34.617, -97.383

Hail, Garvin

When
March 17, 3:45 PM CST
Where
Garvin County, Elmore City
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
35.983, -96.767

Hail, Cotton

When
March 17, 3:47 PM CST
Where
Cotton County, Cookietown
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.050, -96.900

Hail, Payne

When
March 17, 3:49 PM CST
Where
Payne County, 2 mi N of Ripley
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.350, -98.217

Hail, Cotton

When
March 17, 3:58 PM CST
Where
Cotton County, 6 mi W of Temple
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.817, -97.017

Thunderstorm Wind, Payne

When
March 17, 3:59 PM CST
Where
Payne County, Cushing
Measured
58 kt (67 mph) measured gust
Reported by
EMERGENCY MANAGER
Coordinates
34.400, -98.233

Hail, Cleveland

When
March 17, 4:15 PM CST
Where
Cleveland County, Lexington
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.267, -97.117

Hail, Cotton

When
March 17, 4:23 PM CST
Where
Cotton County, 5 mi E of Walters
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
35.317, -98.433

Hail, Caddo

When
March 17, 4:25 PM CST
Where
Caddo County, 4 mi E of Eakly
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
35.400, -98.267

Hail, Cotton

When
March 17, 4:35 PM CST
Where
Cotton County, Temple
Measured
1.75 in hail
Reported by
DEPT OF HIGHWAYS
Coordinates
34.883, -98.233

Hail, Cotton

When
March 17, 4:37 PM CST
Where
Cotton County, 5 mi NE of Walters
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
34.367, -98.067

Hail, Canadian

When
March 17, 4:44 PM CST
Where
Canadian County, 2 mi NW of Scott
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.267, -98.233

Hail, Caddo

When
March 17, 4:45 PM CST
Where
Caddo County, 6 mi W of Binger
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
36.300, -98.033

Hail, Stephens

When
March 17, 4:45 PM CST
Where
Stephens County, 2 mi E of Corum
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
34.417, -98.033

Hail, Stephens

When
March 17, 5:10 PM CST
Where
Stephens County, Empire City
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
35.733, -97.967

Hail, Stephens

When
March 17, 5:22 PM CST
Where
Stephens County, 1 mi W of Duncan
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
35.533, -98.117

Hail, Caddo

When
March 17, 5:25 PM CST
Where
Caddo County, 2 mi W of Cyril
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.617, -98.400

Hail, Kingfisher

When
March 17, 5:30 PM CST
Where
Kingfisher County, Okarche
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.250, -96.933

Hail, Canadian

When
March 17, 5:35 PM CST
Where
Canadian County, 5 mi S of Calumet
Measured
1.75 in hail
Reported by
STORM CHASER
Coordinates
34.517, -97.950

Hail, Comanche

When
March 17, 5:35 PM CST
Where
Comanche County, Lawton
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
35.900, -98.317

Hail, Pottawatomie

When
March 17, 5:39 PM CST
Where
Pottawatomie County, Tecumseh
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.617, -98.283

Hail, Stephens

When
March 17, 5:40 PM CST
Where
Stephens County, Duncan
Measured
2.25 in hail
Reported by
STORM CHASER
Coordinates
34.583, -98.183

Hail, Blaine

When
March 17, 5:50 PM CST
Where
Blaine County, 2 mi N of Geary
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
35.750, -98.050

Hail, Comanche

When
March 17, 5:50 PM CST
Where
Comanche County, 7 mi E of Lawton
Measured
1.25 in hail
Reported by
AMATEUR RADIO
Coordinates
35.850, -98.083

Tornado, Comanche

When
March 17, 6:03 PM CST
Where
Comanche County, Pumpkin Center
Rating
F0
Path length
0.1 mi
Path width
10 yd
Reported by
STORM CHASER
Coordinates
35.017, -99.100

This was a very brief and narrow tornado that resulted in no damage.

Hail, Comanche

When
March 17, 6:12 PM CST
Where
Comanche County, 2 mi E of Pumpkin Center
Measured
2 in hail
Reported by
AMATEUR RADIO
Coordinates
36.583, -99.567

Hail, Kingfisher

When
March 17, 6:13 PM CST
Where
Kingfisher County, 8 mi W of Kingfisher
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.617, -98.167

Hail, Kingfisher

When
March 17, 6:20 PM CST
Where
Kingfisher County, 9 mi SW of Kingfisher
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.650, -98.133

Hail, Stephens

When
March 17, 6:28 PM CST
Where
Stephens County, 10 mi W of Marlow
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.850, -97.933

Hail, Comanche

When
March 17, 6:28 PM CST
Where
Comanche County, 4 mi NE of Pumpkin Center
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.750, -97.900

Hail, Woodward

When
March 17, 6:29 PM CST
Where
Woodward County, Ft Supply
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.650, -98.017

Hail, Cleveland

When
March 17, 6:30 PM CST
Where
Cleveland County, Norman
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.567, -97.183

Hail was reported near Classen and 12th Avenue SE.

Hail, Stephens

When
March 17, 6:33 PM CST
Where
Stephens County, 4 mi W of Marlow
Measured
1.25 in hail
Reported by
AMATEUR RADIO
Coordinates
35.483, -97.533

Hail, Kingfisher

When
March 17, 6:46 PM CST
Where
Kingfisher County, Kingfisher
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.767, -97.783

Hail, Grady

When
March 17, 7:01 PM CST
Where
Grady County, 4 mi SE of Rush Spgs
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.483, -97.167

Hail, Grady

When
March 17, 7:18 PM CST
Where
Grady County, 5 mi NW of Cox City
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.833, -97.633

Hail, Oklahoma

When
March 17, 7:21 PM CST
Where
Oklahoma County, Harrah
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
36.067, -97.817

Hail, Oklahoma

When
March 17, 7:26 PM CST
Where
Oklahoma County, Oklahoma City
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
35.217, -97.450

Hail was reported near Luther and Wilshire.

Hail, Kingfisher

When
March 17, 7:30 PM CST
Where
Kingfisher County, 8 mi NE of Dover
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.867, -97.617

Hail, Garvin

When
March 17, 7:40 PM CST
Where
Garvin County, 1 mi W of Lindsay
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.967, -97.433

Hail, Garvin

When
March 17, 7:41 PM CST
Where
Garvin County, 2 mi W of Lindsay
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.667, -97.100

Hail, Lincoln

When
March 17, 7:42 PM CST
Where
Lincoln County, 8 mi NW of Midway
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.900, -97.533

Hail was reported near Memorial and County Line Road.

Hail, Lincoln

When
March 17, 7:56 PM CST
Where
Lincoln County, 2 mi SW of Wellston
Measured
1 in hail
Reported by
STORM CHASER
Coordinates
36.150, -97.567

Hail, McClain

When
March 17, 8:00 PM CST
Where
McClain County, 8 mi SSW of Criner
Measured
0.88 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
34.833, -97.617

Hail, McClain

When
March 17, 8:04 PM CST
Where
McClain County, Payne
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.750, -97.117

Hail, Logan

When
March 17, 8:10 PM CST
Where
Logan County, 3 mi E of Marshall
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.817, -97.017

Hail, Lincoln

When
March 17, 8:10 PM CST
Where
Lincoln County, Fallis
Measured
0.88 in hail
Reported by
STORM CHASER
Coordinates
35.017, -97.367

Hail, Lincoln

When
March 17, 8:24 PM CST
Where
Lincoln County, Carney
Measured
1 in hail
Reported by
STORM CHASER
Coordinates
36.183, -97.517

Hail, McClain

When
March 17, 8:30 PM CST
Where
McClain County, 5 mi SW of Purcell
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.250, -97.450

Hail, McClain

When
March 17, 8:34 PM CST
Where
McClain County, Purcell
Measured
1.75 in hail
Reported by
STORM CHASER
Coordinates
35.017, -97.333

Hail, Garfield

When
March 17, 8:35 PM CST
Where
Garfield County, 7 mi S of Hayward
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.133, -97.300

Hail, Noble

When
March 17, 8:40 PM CST
Where
Noble County, 2 mi S of Lucien
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.233, -96.933

Hail, Cleveland

When
March 17, 9:03 PM CST
Where
Cleveland County, Maguire
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.467, -97.167

Hail, Payne

When
March 17, 9:33 PM CST
Where
Payne County, Glencoe
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.267, -97.117

Hail, Pottawatomie

When
March 17, 9:33 PM CST
Where
Pottawatomie County, Pink
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.000, -99.033

Hail, Noble

When
March 17, 9:39 PM CST
Where
Noble County, Red Rock
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.017, -99.017

Hail, Pottawatomie

When
March 17, 9:40 PM CST
Where
Pottawatomie County, Pink
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.583, -98.217

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2003Every state in 2003This day in weather historyThe tornado archive for Oklahoma, 2003Warnings in Oklahoma, March 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5344391, 5344393, 5344392, 5345328, 5344394, 5345329, 5345330, 5345424, 5345904, 5345407, 5345408, 5344456, 5345409, 5344458, 5345416, 5345410, 5345411, 5345414, 5345412, 5345415, 5345413, 5345417, 5345898, 5345418, 5345419, 5345425, 5345420, 5345422, 5345421, 5345423, 5345426, 5345427, 5345428, 5345429, 5345430, 5345431, 5345432, 5345433, 5345434, 5345435, and more.